How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10587
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

i have been trying many antipressors that all cause me headache

This answer was rated:

i have been trying many antipressors that all cause me headache and tension in my head that never go away, i suffer from anxiety since the birth of my last child, now i am struck with vertigo since 3 month and a lot of occipital headache since 3 wks,i am only on rivotril 0,25 bid waiting to see a ent specialist, i was able to relief the head tension when i stop the antidepressor but after a trial of buspar 2 wks a go the headache don't stop i am so exausted and depress from all thoses head symptoms wish i didnt have prior to trying rx, any advice, i am also having deficient p450 cytochrome d6 and c19, so slow metabolizer, any hope for me, i am 39 and never had any anxiety before that

DoctorZ :

Hello I believe I can help you with your concern over the side effects that you have experiencing

DoctorZ :

I am very sorry that you have been experiencing headaches with the use of antidepressants. It is a common side effect in the beginning, but usually goes away as your body gets adjusted to the medication, but it appears that did not happen with you.

DoctorZ :

Now I would like to clarify what you wrote, just to make sure that I have the right information. You have been having vertigo for the last 3 months and occipital headaches for the last 3 weeks, when was the last time you used an antidepressant that you believe caused these symptoms?

DoctorZ :

Also you mention that you had a trial of Buspar 2 weeks ago, does that mean you stopped the Buspar 2 weeks ago? And what dosage was the Buspar?

DoctorZ :

And you are right about having a slow metabolism with the deficient p450, d6, c19. The cytochromes have a chief function of metabolising drugs in your body and when it is deficient, the medications you were taking may not metabolize appropriately and leave you with these side effects, which is unfortunate. Did you go to endrocrinoligist that told you about this deficiency?

Customer: i had started vertigo when i raised the remeron up to 23 mg and then i slowly taper down but the vertigo never went away and are maybe getting worse
Customer: the buspar was stop 1o days a go
DoctorZ :

Okay, now how long were you on the Remeron for? And when was the last dose?

Customer: i was on it for 10 month and the last dose was probably about 3 wk a go
Customer: i always had headache with it but it went away when i stop it
DoctorZ :

Okay, well the remeron can cause postural hypo-tension and dizziness, which are similar symptoms to vertigo. Because you were on it for 10 months, and your body may be slower in metabolizing the medicine from your system, it may take another 3 weeks for the "vertigo" symptoms to go away completely.

DoctorZ :

But now you have headaches from the Buspar use, that should also go away in 2-4 weeks

Customer: the vertigo is not due to orthostatic drop in bp, i have spinning sensation and it is trigger by the positionning of my head
DoctorZ :

Well that is interesting because vertigo is not associated as a side effect of Remeron use, but it is associated as a withdrawal symptom, so that may be why you feel like the vertigo may be getting worse

Customer: any idea of rx i can use to control this anxiety
DoctorZ :

Well you have tried a lot of medicines and I do not want to recommend a SSRI or an SNRI because of the side effects you are having. You mentioned that you are taking the Rivotril .25mg, have you been experiencing any side effects with that medication?

Customer: i hope it is not link with the vertigo....but i get partial relief from it and still struggle with anxiety symptoms, driving still difficult, agarophobia and enable to work, i did 3 sets of therapy, i also exercice before the vertigo but i need rx to help, if i take over 0.5 mg of rivotril i am knock out....i never had any symptoms like this before
DoctorZ :

Well the Rivotril can be increased gradually so that your body can get used to it and not "knock you out." Rivotril and other benzodiazepines are considered the best medications for anxiety, but individuals do develop a physical dependence to them. Another option would be trying a beta blocker that may help with anxiety

Customer: i am sorry but i have very low bp with orthostatic intolerance, could bot tolerate aventyl and seroquel for that....i am really discourage, no one can find a solution
DoctorZ :

Yes that makes sense, I would not recommend a beta blocker then with those symptoms. I am sorry you are so discouraged. Now you mention this anxiety started since the birth of your last child, did you see a endrocrinoligist to test your hormone levels and metabolism?

Customer: they tried to give me hormones but had migraines following 2nd dose
Customer: birth control pills
DoctorZ :

That is unfortunate because I was thinking it may have been a hormone imbalance because it happened right after the birth of your child.

DoctorZ :

Have you also considered non-medication treatments like therapy for anxiety?

Customer: i think it was trigger by hormone but with a migraine and my age they told me to dangerous
Customer: i did cbt mindfullness and now hypnotherapy but it is not sufficient, i am afraid i wont recover, i was a well accomplish professionnal, this is very hard for me
DoctorZ :

I understand, CBT is very effective in helping with anxiety, but sometimes the symptoms are too severe and require medication to lessen the symptoms for therapy to be effective.

DoctorZ :

I think right now, the best medication advice is to see how your body responds to a slow and gradual increase in the Rivotril. That will help with your anxiety and the "knocked out" feeling that you have should hopefully be temporary as your body gets used to the medication.

DoctorZ :

I know you have used CBT and hypnotherapy, but would you like a link to some relaxations strategies that I give to my patients for anxiety and stress?

Customer: yes
DoctorZ :

So these are usually very effective and they help within minutes too

DoctorZ :

Can I ask, did your cytochrome levels decrease after your pregnancy?

Customer: thanks for trying to help me, i wish you the best and continue helping people with thoses terribles afflictions, i don't want to become dependant on benzo to live, ii will continue to look , benzo will build tolerance to, will never walk out of this
DoctorZ :

I understand and I wish there was more I could to help you. I did want to mention that Pregnancy can alter the drug metabolism in P45o cytochrome, researchers think it has something to do with the increase levels of progesterone and estrogen, so that may be contributing to your deficiency levels in this area and most likely is what is causing you to have bad reaction to the medications (because you are not metabolizing them as efficiently).

DoctorZ :

An endocrine specialist in this area can give you a more definitive answer with blood tests, but I wanted to point it out

DoctorZ :

Is there anything else I can do to assist you tonight?

Customer: no thank you
DoctorZ :

Well if you ever have any other questions or concerns, you are more than welcome to contact me at anytime

DoctorZ :

I wish you the best of luck and I hope you feel better as soon as possible.

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions